PredniSONE Fractured Femur Bone, Prednisone Side Effects, Cataract Surgery, Moon Face, Lung Scarring
I'm sitting here in tears reading all of your posts because I've also been on prednisone and have horrible side effects. I was diagnosed with metastatic breast cancer in my lungs in June of 2002 and, after starting at 60 mg/day then, I have been on 20 ... more »
I'm sitting here in tears reading all of your posts because I've also been on prednisone and have horrible side effects. I was diagnosed with metastatic breast cancer in my lungs in June of 2002 and, after starting at 60 mg/day then, I have been on 20 mg/day for years now. The very first posting that I read mentioned problems with the femur bone. Besides all of the other problems associated with this devastating drug, in December, 2007, I broke a bone in my left foot with no known cause for it. Then I started experiencing pain standing or walking in my left leg and was diagnosed with a fractured femur bone and after several months of trying to get it to heal (including an ultrasonic bone healing system), it just kept getting worse until an orthopedic surgeon recommended that I have a 16 inch rod put into my leg which I did and it ended up to be one of the worst decisions that I have ever made. After experiencing all of the prednisone side effects for almost seven years including depression, severe fatigue, weight gain, moon face, thin skin, cataract surgery on both eyes, hump on my back, mood swings, etc., the pain and suffering that were caused by that operation brought me to seriously consider suicide. I was also diagnosed with chemical neuropathy in both of my legs also which makes my legs so weak that I have to crawl up any steps and have trouble just standing. I actually have an appointment for this evening to have an x-ray done to see what is wrong with my knees and did not realize that this also is yet another side effect. I never make it through the night without waking up in pain and getting a pain pill and then getting up in the morning is almost unbearable with that "burning" pain. I am now on Cymbalta for depression, Xanax for anxiety, Percocet for pain, and of course 20 mg of Prednisone. I was told that I would have to remain on Prednisone for the rest of my life because of the lung scarring and COPD. After reading all of your comments, I have decided that I would rather put up with any breathing problems (and I don't even know how slight they may be at this point) than to remain on the Prednisone. I have tried weaning off several times but get so fatigued that I can't move and that's dropping one mg every week. I'm affected by the decrease but it gets out of hand when I get to 14 mg and I get so frustrated and depressed at not being able to do anything that I just go back up to the 20 mg/day. If you have been able to wean off of it, would you please let me know how you did it and what you had to go through? I'm 65 years old now but I have two wonderful granddaughters (ages 4 and 6) who I can't do any normal "Grammy" things with anymore at this point and I have to change this condition for them and for me. Obviously, the doctors don't recognize the severity of the drug because they just keep prescribing it and out of a regular doctor, an oncologist, an orthopedic surgeon and a neurologist, they can't seem to get together to come up with a solution. I have to say that I haven't considered suicide lately but I do wish that I would just die and be out of this pain. My family and definitely my granddaughters and wanting to see them grow up are the only things that keep me going. There are probably things that I'm forgetting but I'm sure that one of you have covered it in our posting. Although my family is so supportive, no one and I really mean not one of them, realizes knows what we all go through because of this drug. How could they know that something that is supposed to help you could cause these problems? My life is a living hell, all because a pulmonary doctor prescribed prednisone seven years ago and I trusted him to only do what was right without informing me of what was to come. I more than sympathasize with all of you. I sincerely appreciate the time that you took to post to this site and so thankful to know now that this knee pain is not something new that I have but another side effect of the prednisone. I wouldn't have known that if it wasn't for this site because I'd be willing to bet that after I would have had this x-ray done, one of my doctors would have just prescribed another medication to take. Please feel free to contact me directly with any comments or especially any help that you can give me. I know that all of you are going through the same thing so if I can do anything for you, even just listen and understand, please contact me also. Sometimes that's the only thing that people can do is to listen and someone who is in the same situation can always understand. I'm here for anyone who needs a hug for the day.